Connecticut, 2013

Damaging Winds in Connecticut, November 1, 2013

November 1, 2013 · NWS ALY · 4 events in 1 county or zone

A powerful storm system moved from the Great Lakes region towards southern Canada on the early morning of Friday, November 1st. As the storm's cold front moved across the region during the morning hours, a line of convective heavy rain showers and embedded thunderstorms and gusty winds accompained the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A powerful storm system moved from the Great Lakes region towards southern Canada on the early morning of Friday, November 1st. As the storm's cold front moved across the region during the morning hours, a line of convective heavy rain showers and embedded thunderstorms and gusty winds accompained the boundary. Although the extent of thunder was rather limited, the line produced damaging winds to trees and power lines across portions of Litchfield County. The threat for severe thunderstorms ended by the late morning as the front pushed east of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 1, 8:30 AM EST, 40 minutes earlier.

Area forecast discussion, Nov 1, 8:30 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
930 AM EDT FRI NOV 1 2013

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE
REGION OVER SOUTH CENTRAL QUEBEC TODAY.  THE COLD FRONT TO THE
SYSTEM WILL MOVE THROUGH IN THE LATE MORNING INTO THE AFTERNOON WITH
SHOWERS AND GUSTY WINDS.  SLIGHTLY COOLER AIR WILL MOVE INTO EASTERN
NEW YORK AND WESTERN NEW ENGLAND TONIGHT...BEFORE ANOTHER FRONTAL
BOUNDARY ARRIVES FOR LATE SATURDAY AND SATURDAY NIGHT WITH RAIN AND
SNOW SHOWERS...AND MUCH COLDER TEMPERATURES TO CLOSE THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT TODAY FOR
HERKIMER...HAMILTON AND NORTHERN FULTON COS...

     A WIND ADVISORY IN EFFECT UNTIL 6 PM EDT TODAY FOR THE REMAINDER
OF EASTERN NY AND ADJACENT WESTERN NEW ENGLAND...

AS OF 650 AM EDT...THE LATEST MSAS DATA INDICATES A POWERFUL SFC
CYCLONE CONTINUING TO DEEPEN AND INTENSIFY NORTHEAST OF GEORGIAN
BAY AND SOUTHEAST ONTARIO. THE 975 HPA CYCLONE CONTINUES TO CHURN
E/NE HEADING INTO SRN QUEBEC THIS MORNING. 3-HR PRESSURE FALLS
HAVE BEEN ON THE ORDER OF 5-6 HPA/3 HRS OVER SE CANADA.  THE DEEP
AND INTENSE CYCLONE WILL CONTINUE TO TRACK NORTHEASTWARD INTO
S-CNTRL CANADA THIS MORNING BASED ON THE ISALLOBARIC COUPLET TRENDS.

AN AREA OF UPPER LEVEL DIFFLUENCE HAS SET UP OVER THE NORTHEAST
WITH A STRONG H500 TROUGH OVER THE GREAT LAKES REGION BEGINNING TO
TRANSITION FROM A NEUTRAL TO NEGATIVE TILT. THE LOW LEVEL
BAROCLINIC ZONE HAS ALLOWED PERIODS OF RAIN TO CONTINUE THIS
MORNING...ESPECIALLY FROM THE CAPITAL REGION NORTHWARD. A
FRAGMENTED/BROKEN LINE OF SHOWERS CONTINUES TO APPROACH FROM CNTRL
NY AND PA THIS HOUR. THIS BROKEN NARROW COLD FRONTAL RAINBAND MAY
BRING SOME WIND ADVISORY GUSTS TO THE AREA...AND EVEN A FEW HIGH WIND
GUSTS TO THE SRN DACKS AND THE WRN MOHAWK VALLEY.

THERE IS AN IMPRESSIVE MID AND UPPER JET STREAK ROUNDING THE BASE
OF THE TROUGH OVER THE OH AND PA. THIS POTENT JET STREAK /85-100+
KTS/ AT H500 MAY FOCUS A BROKEN LINE OR TWO OF LOW TOPPED
CONVECTIVE SHOWERS BTWN 12Z-15Z WITH STRONG GUSTY WINDS FOR THE
REGION. IT IS A CLASSIC HIGH SHEAR VERY LOW CAPE ENVIRONMENT FOR
THE COOL SEASON EVENTS SIMILAR TO CASES IN THE CSTAR COOL SEASON
HIGH WIND AND SEVERE CONVECTION PROJECT. THE QUESTION WILL BE IF
ANY CONVECTION MATERIALIZES WITH CG LTG STRIKES.  THE NAM
INDICATES AN AREA OF SBCAPE INSTABILITY OF 100-250 J/KG PRIOR TO
18Z OVER THE FCST AREA...WHEREAS THE GFS HAS THE BEST INSTABILITY
AT 18Z OVER CNTRL AND ERN NEW ENGLAND. THE MID LEVEL LAPSE RATES
ARE NOT ESPECIALLY STRONG WITH THE FRONT. A RUMBLE OR TWO OF
THUNDER MAY BE POSSIBLE...BUT THE COVERAGE IS NOT EXPECTED TO BE
GREAT ENOUGH FOR A EVEN A SLIGHT CHC OF TSRAS. THE WIND STATEMENTS
SHOULD SUFFICE AT THIS TIME.

THE LATEST 3KM COLUMN MAX REF TRENDS SHOW A BROKEN LINE OR TWO OF
SHALLOW CONVECTIVE SHOWERS /35-45 DBZ/. THE LATEST LOCAL HIRES WRF
IS SIMILAR...AND THESE LINES AHEAD OF THE FRONT WOULD MOVE THROUGH
BY 12-16Z.

BREEZY S/SW WINDS WILL CONTINUE AT 15 TO 30 MPH WITH SOME GUSTS IN
THE 35-50 MPH RANGE...ESPECIALLY ALONG THE TACONICS AND WRN NEW
ENGLAND TERRAIN BTWN 11Z-14Z. THE LOW LEVEL INVERSION IN THE
BOUNDARY LAYER /AROUND 925 HPA/ SHOULD PREVENT GUSTS FROM REACHING
MUCH GREATER THAN 35-45 MPH IN THE VALLEY AREAS PRIOR TO DAY
BREAK. ALONG AND IN THE WAKE OF THE FRONT...STRONGER MIXING WILL
OCCUR FOR SOME WIND GUSTS IN THE 40-45 KT /45-55 MPH/ RANGE BASED
ON THE BUFKIT MODEL SOUNDINGS MOMENTUM TRANSFER IF WE MIX FROM 3-5
KFT AGL. THE BEST RISE FALL PRESSURE COUPLET PASSES WELL NORTH INTO
SRN QUEBEC THIS AFTERNOON...BUT SOME NOTABLE 5-8 HPA/6 HR RISES
ARE POSSIBLE IN THE AREA OF THE HIGH WIND WARNING...WHERE SOME
GUSTS TO AROUND 50 KTS MAY BE POSSIBLE...ALONG AND IN THE WAKE OF
THE FRONT IN THE SRN DACKS...AND WRN MOHAWK VALLEY.

THE SKIES SHOULD CLEAR OR BECOME PARTLY CLOUDY IN THE AFTERNOON
DUE TO THE VERY STRONG SUBSIDENCE WITH THE COLD FRONTAL PASSAGE.
THE STRONG MID AND UPPER LEVEL DRY AIR INTRUSION CAN BE SEEN THIS
MORNING ON THE WATER VAPOR LOOP OVER THE MIDWEST AND OHIO VALLEY.

MAX TEMPS WILL REACH THE 60S TO EVEN LOWER 70S IN THE CAPITAL
REGION/HUDSON VALLEY...BEFORE THE COLD ADVECTION SWEEPS IN DURING
THE PM. COMPRESSIONAL WARMING WITH THE W/SW WINDS WILL ALLOW THESE
ANOMALOUS TEMPS OF 10 TO 20 DEGREES ABOVE NORMAL TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...THE FRONTAL BOUNDARY STALLS NEAR THE MID ATLANTIC
COASTLINE...IN WHICH SOME OF THE GUIDANCE HAS A WAVE FORM ALONG
IT. THE WAVE SHOULD NOT IMPACT THE ALY FCST AREA...EXCEPT FOR SOME
CLOUDS. EXPECT THE WINDS TO SUBSIDE QUICKLY THIS EVENING WITH THE
POWERFUL CYCLONE MOVING N/NE INTO CNTRL-NRN QUEBEC. PARTLY CLOUDY
SKIES AND STILL ABOVE NORMAL TEMPS ARE LIKELY WITH H850 TEMPS  AT
+1C TO +5C. LOWS WILL GENERALLY BE IN THE LOWER TO MID 40S...WITH
A FEW U30S OVER THE SRN DACKS. AN APPROACHING COLD FRONT...AND AN
H500 UPPER TROUGH WILL START TO INCREASE CLOUDS FROM THE WEST
TOWARDS DAYBREAK.

SATURDAY...THIS WILL BE THE LAST DAY OF ABOVE NORMAL TEMPS...AS
THE SECONDARY COLD FRONT WILL BE APPROACHING THE REGION FROM THE
WEST FOR THE AFTERNOON. THIS COLD FRONT WILL BE THE LEADING EDGE
OF MUCH COLDER AIR TO CLOSE THE WEEKEND. THE SEESAW OF ABOVE
NORMAL TEMPS TO BELOW NORMAL TEMPS WILL CONTINUE ! A WEAK SFC LOW
ON THE LEADING EDGE OF THE H500 UPPER TROUGH TIED TO THE COLD
FRONT WILL INCREASE THE CHC OF SHOWERS WEST OF THE HUDSON RIVER
VALLEY IN THE LATE MORNING AND EARLY PM. SLIGHT AND LOW CHANCES OF
SHOWERS WILL INCREASE ACROSS MOST OF THE REST OF THE REGION BY
NIGHTFALL /THE EXCEPTION WILL BE THE MID HUDSON VALLEY AND NW CT/.
MAX TEMPS WILL RANGE FROM THE U40S TO L50S OVER THE SRN DACKS...TO
U50S TO L60S OVER THE CAPITAL REGION...MID HUDSON
VALLEY...TACONICS...BERKSHIRES AND NW CT.

SATURDAY NIGHT...THE FRONT SWINGS THROUGH WITH MUCH COLDER AIR
FILTERING INTO THE REGION. THE BOUNDARY LAYERS TEMPS COOL QUICKLY
FOR SOME LIGHT SNOW AMOUNTS OVER THE WRN DACKS...W-CNTRL MOHAWK
VALLEY...NRN CATSKILLS...AND THE LAKE GEORGE REGION. IT WILL BE A
CLOSE CALL FOR ANY LIGHT SNOW TO MIX WITH RAIN IN THE CAPITAL
REGION. A BRIEF LAKE CONNECTION IS POSSIBLE FOR THE WRN DACKS
OVERNIGHT. A COATING TO AN INCH TO TWO OF SNOW IS POSSIBLE OVER
THE NW ZONES. H850 TEMPS CRASH BACK TO -5C TO -10C FROM THE
CAPITAL DISTRICT NORTH AND WEST. LOWS WILL BE IN THE MID AND U30S
OVER THE SRN DACKS...AND SRN GREENS...AND LOWER TO M30S ELSEWHERE.

SUNDAY-SUNDAY NIGHT...COLD CYCLONIC FLOW ALOFT CLOSES THE WEEKEND
WITH MAX TEMPS POTENTIALLY 10+ DEGREES BELOW NORMAL. A FEW N/NW
FLOW UPSLOPE SNOW SHOWERS OR FLURRIES MAY PERSIST EARLY IN THE
DAY...BUT THE LOW AND MID LEVEL FLOW BECOMES ANTICYCLONIC WHICH
SHOULD SQUELCH ANY LAKE EFFECT ACTIVITY. A LARGE COLD CANADIAN
ANTICYCLONE WILL BE RIDGING IN FROM SE CANADA FOR THE AFTERNOON
AND EVENING. IDEAL RADIATIONAL COOLING CONDITIONS ARE POSSIBLE
SUNDAY NIGHT. HIGHS WILL BE ONLY IN THE U30S TO L40S IN THE
VALLEYS ON SUNDAY...AND U20S TO M30S OVER THE HILLS/MTNS. LOWS
WILL BE IN THE MID AND U20S...WITH SOME TEENS OVER THE MTNS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LONGWAVE PATTERN CHANGES TO A RIDGE ACROSS THE EASTERN UNITED STATES
AND A TROUGH ACROSS THE WESTERN CONUS. WE START OUT THE PERIOD WITH
RISING HEIGHTS AS RIDGING BUILDS IN OVER THE EASTERN UNITED STATES
WITH AN ANCHORING HIGH SETTING UP IN THE VICINITY OF FLORIDA AS A
TROUGH DIGS OVER THE ROCKIES AND PLAINS. AT THE SURFACE...CANADIAN
HIGH PRESSURE IS EXPECTED TO CREST OVER THE REGION MONDAY...THEN
SHIFT EASTWARD WHILE STRENGTHENING OVER NEW ENGLAND. THE CENTER OF
THE HIGH SHOULD DRIFT OFF THE NEW ENGLAND TUESDAY. BY MID WEEK THE
REGION WILL BE IN BROAD SOUTHWEST FLOW AS IT IS SQUEEZED BETWEEN AND
AN APPROACHING COLD FRONT AND THE DEPARTING HIGH. GUIDANCE IS IN
FAIRLY GOOD AGREEMENT TRACKING THE LOW TO OUR WEST...AGAIN ACROSS
THE GREAT LAKES REGION WEDNESDAY AND NORTHEASTWARD ACROSS EASTERN
CANADA WEDNESDAY NIGHT AND THURSDAY DRAGGING ITS ASSOCIATED COLD
FRONT EASTWARD.

DRY WEATHER IS EXPECTED AS THE RIDGE DOMINATES OUR WEATHER INTO MID
WEEK. CHANCES FOR SHOWERS RETURN WEDNESDAY NIGHT WITH GREATER
CHANCES ON THURSDAY. THIS SYSTEM IS EXPECTED TO TAKE A SIMILAR TRACK
AS THE CURRENT SYSTEM IMPACTING THE REGION...HOWEVER IT IS NOT
FORECAST TO BE AS NEARLY AS DEEP/STRONG.

IT WILL BE CHILLY ON MONDAY AS THE RIDGE CRESTS OVER THE REGION
WITH TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. TEMPERATURES WILL
MODERATE AS THE HIGH SHIFTS OFFSHORE AND RETURN FLOW SETS UP WITH
NEAR SEASONABLE TEMPERATURES ARE ANTICIPATED ON TUESDAY WITH ABOVE
NORMAL FOR WEDNESDAY AND THURSDAY.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
AS OF 930 AM EDT...OCCASIONAL IFR AT KGFL DUE TO SHOWERS WHICH
SHOULD NOT LAST LONG. KALB MIGHT BRIEFLY GO TO IFR THROUGH 14Z.

MORE IMPORTANTLY...A LINE OF SHOWERS (AND POSSIBLE THUNDERSTORMS)
HAS FORMED IN THE HUDSON VALLEY JUST SOUTH OF ALBANY AND WILL IMPACT
KPOU WITH WIND GUSTS TO 40KTS AND BRIEF IFR CONDITIONS THROUGH ABOUT
14Z.

OTHERWISE...MAINLY MVFR CONDITIONS WITH CONTINUE THIS MORNING AS THE
SHOWERS CONTINUE AND THE COLD FRONT APPROACHES. AN IMPROVEMENT TO
VFR IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT WHICH WILL BRING
AN END TO THE PRECIPITATION. THE SYSTEM'S LOW WILL PASS TO OUR NORTH
MOVING NORTHEASTWARD ACROSS EASTERN CANADA DURING THE DAY.

WINDS WILL INCREASE AS THE COLD FRONT GETS CLOSER AND CONDITIONS
BECOME MORE FAVORABLE FOR MIXING. WINDS WILL BE AT THEIR STRONGEST
JUST AHEAD AND IN THE WAKE OF THE BOUNDARY. THE WINDS WILL WEAKEN BY
LATE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS AS THE LOW
MOVES INTO THE CANADIAN MARITIMES. WINDS WILL DIMINISH THIS EVENING
BECOMING LIGHT OVERNIGHT.

LOW LEVEL WINDS SHEAR (LLWS)...STRONG LOW LEVEL JETS ASSOCIATED WITH
THE SYSTEM WILL STRENGTHEN THIS MORNING. THREAT OF LLWS WILL
DIMINISH LATER THIS MORNING AS THE LOW LEVEL MOVE OFF TO THE NORTH
AND EAST AND AS SURFACE WINDS INCREASE.

OUTLOOK...
SAT NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUN-WED: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE
REGION OVER SOUTH CENTRAL QUEBEC TODAY.  THE COLD FRONT TO THE
SYSTEM WILL MOVE THROUGH IN THE LATE MORNING INTO THE AFTERNOON WITH
SHOWERS AND GUSTY WINDS.  SLIGHTLY COOLER AIR WILL MOVE INTO EASTERN
NEW YORK AND WESTERN NEW ENGLAND TONIGHT...BEFORE ANOTHER FRONTAL
BOUNDARY ARRIVES FOR LATE SATURDAY AND SATURDAY NIGHT WITH RAIN AND
SNOW SHOWERS...AND MUCH COLDER TEMPERATURES TO CLOSE THE WEEKEND.

A SOAKING RAINFALL OCCURRED YESTERDAY INTO THIS MORNING. NO FIRE
WEATHER ISSUES ARE EXPECTED THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS. OVERALL...RIVER
AND STREAM LEVELS ARE NEAR OR BELOW NORMAL AS NOVEMBER BEGINS.

THE CURRENT STORM SYSTEM IS EXPECTED TO BRING A MODERATE TO HEAVY
RAINFALL TO THE REGION YESTERDAY INTO TODAY.  QPF AMOUNTS ARE
EXPECTED TO RANGE FROM HALF AN INCH TO AN INCH AND A HALF...WITH
ISOLATED AMOUNTS NEAR TWO INCHES IN THE SRN DACKS...AND WEST-CNTRL
MOHAWK VALLEY.  THIS WILL LIKELY CAUSE SOME WITHIN BANK RISES ON
MAIN STEM RIVERS OF ONE TO THREE FEET. NO FLOODING IS EXPECTED AT
THIS TIME DUE TO THE VERY DRY ANTECEDENT CONDITIONS.

SATURDAY INTO SATURDAY NIGHT...MAINLY SCATTERED SHOWERS OF RAIN AND
SNOW ARE FORECAST...WITH LIGHT PRECIPITATION AMOUNTS. DRIER
WEATHER RETURNS FOR THE 2ND HALF OF THE WEEKEND INTO EARLY NEXT
WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
IT WILL BE WARM TODAY...HOWEVER TEMPERATURES WILL FALL SHORT OF
RECORD HIGHS. HERE ARE SOME RECORD HIGHS FOR NOVEMBER 1ST

ALBANY... 78 DEGREES SET IN 1950
PERIOD OF RECORD: 1874 TO PRESENT

GLENS FALLS... 78 DEGREES SET IN 1978
PERIOD OF RECORD: 1949 TO PRESENT

POUGHKEEPSIE...82 DEGREES SET IN 1950
PERIOD OF RECORD: 1940 TO PRESENT...HOWEVER DATA FOR JANUARY 1993 TO
JULY 2000 ARE MISSING

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ039>043-
     047>054-058>061-063>066-083-084.
     HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR NYZ032-033-
     038-082.
MA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA/HWJIV
FIRE WEATHER...WASULA
HYDROLOGY...KL/WASULA
CLIMATE...
Hazardous weather outlook, Nov 1, 3:41 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
441 AM EDT FRI NOV 1 2013

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-083-084-
VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
441 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...AND THE
LAKE GEORGE SARATOGA REGION...CENTRAL MOHAWK VALLEY...GREATER CAPITAL
REGION...TACONICS...EASTERN CATSKILLS...MID HUDSON VALLEY...AND
THE SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY UNTIL 6 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF WIND DAMAGE...AND OR
MEASURED WIND GUSTS OF 40 MPH OR GREATER TO THE NATIONAL WEATHER
SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY
TELEPHONE.

NYZ032-033-038-082-021100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON-
441 AM EDT FRI NOV 1 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...AND
NORTHERN FULTON COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING UNTIL 6 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF WIND DAMAGE...AND OR
MEASURED WIND GUSTS OF 40 MPH OR MORE TO THE NATIONAL WEATHER
SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY
TELEPHONE.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Nov 1, 8:08 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
908 AM EDT FRI NOV 1 2013

NYZ041-043-050-083-084-011415-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
908 AM EDT FRI NOV 1 2013

...HEAVY SHOWERS CONTAINING STRONG WINDS IN

  SOUTHERN AND CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHEAST WARREN COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL AND NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH. THIS HEAVY
SHOWER WAS LOCATED NEAR ROCK CITY FALLS...OR ABOUT 8 MILES NORTHWEST
OF SARATOGA SPRINGS...AND MOVING NORTHEAST AT 65 MPH.

THE SHOWERS WILL BE NEAR...
CORINTH BY 915 AM EDT
GLENS FALLS AND WEST GLENS FALLS BY 920 AM EDT
FORT EDWARD AND HUDSON FALLS BY 925 AM EDT
HARTFORD AND 6 MILES SOUTHEAST OF COMSTOCK BY 935 AM EDT
GRANVILLE BY 940 AM EDT

LAT...LON 4348 7324 4332 7325 4298 7396 4309 7409
      4356 7333
TIME...MOT...LOC 1308Z 235DEG 57KT 4314 7386
Local storm report, Nov 1, 9:04 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1004 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND DMG     BEACON                  41.50N  73.97W
11/01/2013                   DUTCHESS           NY   TRAINED SPOTTER

            LARGE TREE AND POWER LINES DOWN ON ROMBOUT AVENUE.

&&

EVENT NUMBER ALY1300491

IRL

The radar

The Brookhaven radar (KOKX), 93 km away, was scanning. The volume nearest the first event began at 14:10 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
November 1, 9:10 AM EST
Where
Litchfield County, 0.4 mi E of Washington Depot
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.629, -73.312

Trees were down on wires in Washington as a result of thunderstorm winds.

Thunderstorm Wind, Litchfield

When
November 1, 9:15 AM EST
Where
Litchfield County, 0.88 mi NE of Wellsville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.589, -73.407

Wires were reported down in New Milford as a result of thunderstorm winds.

Thunderstorm Wind, Litchfield

When
November 1, 9:20 AM EST
Where
Litchfield County, 0.78 mi NNE of Colebrook
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.991, -73.097

Multiple trees were reported down in Colebrook due to thunderstorm winds.

Thunderstorm Wind, Litchfield

When
November 1, 9:22 AM EST
Where
Litchfield County, 0.38 mi E of Harwinton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.771, -73.063

Wires were reported down in Harwinton as a result of thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2013Every state in 2013This day in weather historyWarnings in Connecticut, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477922, 477920, 477919, 477923.